Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 8, NWS Elko, NV

March 15, 2008

NWS Elko, NV issued this wind advisory at Mar 15, 2008, 2:49 PM PDT. It took effect at Mar 16, 2008, 8:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 2:49 PM PDT (21:49 UTC)
In effect from
Mar 16, 2008, 8:00 AM PDT
Expired
Mar 16, 2008, 7:12 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 152149
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
249 PM PDT SAT MAR 15 2008

NVZ013-161300-
/O.NEW.KLKN.WI.Y.0008.080316T1500Z-080317T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
249 PM PDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR NORTHERN NYE COUNTY FROM 8 AM TO 9 PM PDT SUNDAY.

THE STORM SYSTEM OVER THE AREA TODAY WILL CONTINUE TO MOVE EAST
THROUGH SUNDAY. THIS WILL ALLOW STRONG GUSTY NORTH WINDS TO
DEVELOP OVER NORTHERN NYE COUNTY ON SUNDAY. WIND SPEEDS OF 20 TO
35 MPH AND GUSTS NEAR 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
3 follow-up statements
000 
WWUS75 KLKN 161008
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 AM PDT SUN MAR 16 2008

NVZ013-170015-
/O.CON.KLKN.WI.Y.0008.080316T1500Z-080317T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
308 AM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
PDT THIS EVENING FOR NORTHERN NYE COUNTY.

THE STORM SYSTEM OVER THE AREA WILL MOVE EAST THIS MORNING. THIS
WILL ALLOW STRONG GUSTY NORTHWEST WINDS TO DEVELOP OVER NORTHERN NYE
COUNTY. WIND SPEEDS OF 20 TO 35 MPH AND GUSTS NEAR 50 MPH ARE
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 162216
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
316 PM PDT SUN MAR 16 2008

NVZ013-170400-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-080317T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
316 PM PDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

AS AN UPPER LEVEL LOW CONTINUES TO MOVE EAST TODAY... STRONG NORTH
WINDS OF 25 TO 35 MPH AND GUSTS NEAR 45 MPH WILL CONTINUE OVER
NORTHERN NYE COUNTY THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 170212
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
712 PM PDT SUN MAR 16 2008

NVZ013-170315-
/O.CAN.KLKN.WI.Y.0008.000000T0000Z-080317T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
712 PM PDT SUN MAR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS NORTHERN
NYE COUNTY THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN 
CANCELLED. NORTHERLY WINDS OF 15 TO 25 MPH WILL STILL BE COMMON
THROUGH MUCH OF THE NIGHT. 

$$
JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:47 AM PDT, 11 hours 2 minutes earlier.

Area forecast discussion, Mar 15, 3:47 AM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
347 AM PDT SAT MAR 15 2008

.SYNOPSIS...A STRONG STORM SYSTEM WILL BRING CONTINUED SNOW SHOWERS
TO NORTHERN AND CENTRAL NEVADA TODAY.ILL SHIFT EAST INTO UTAH SUNDAY...LEAVING
FLURRIES AND STRONG NORTH WINDS IN ITS WAKE. TEMPERATURES WILL BEGIN
TO RECOVER ACROSS THE SILVER STATE TUESDAY.
&&

.SHORT TERM...TODAY THROUGH MONDAY. CURRENT RADAR LOOP SHOWS
ANOTHER ROUND OF SNOW SHOWERS PUSHING EAST ACROSS NORTHERN LANDER
AND EUREKA...AND ELKO COUNTIES. THE SHORT-RANGE MODELS AGREE ON THE
FOCUS FOR SNOW SHOWERS SHIFTING SOUTH INTO CENTRAL NEVADA THIS
AFTERNOON AND EVENING AS THE UPPER SUPPORT FROM A 130KT JET SHIFTS
RAPIDLY SOUTHEAST OUT OF THE AREA. SCATTERED SNOW SHOWERS WILL
CONTINUE THROUGH THE NIGHT ACROSS CENTRAL PORTIONS...BUT CURRENT
MODEL TRENDS ARE FOR LOWER QPF. WHAT WAS LOOKING LIKE HEAVY SNOWFALL
ACROSS SOUTHEAST WHITE PINE COUNTY TONIGHT AND SUNDAY MORNING NOW
APPEAR TO BE SHIFTED EAST INTO UTAH. HOWEVER...WILL KEEP FAIRLY GOOD
SNOWFALL TOTALS FAR SOUTHEAST FOR THE TIME BEING. SNOWFALL AMOUNTS
THRU TONIGHT ACROSS THE FCST AREA SHOULD BE UNDER ADVISORY CRITERIA
EVERYWHERE.

WINDS WILL BE AN ISSUE SUNDAY...ESPECIALLY CENTRAL NEVADA...AND ELKO
COUNTY EAST OF THE RUBIES. WINDS WILL BE OUT OF THE NORTH AT
20 TO 30 MPH WITH AFTERNOON GUSTS TO 40 MPH IN THESE AREAS. HIGH
PRESSURE WILL BEGIN BUILDING IN MONDAY. REA

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. GFS ENSEMBLE MEMBERS IN
PRETTY GOOD AGREEMENT THRU MIDWEEK...THEN DIVERGE AFTERWARD.
OPERATIONAL 00Z RUN SEEMS TO FIT WELL WITH ECMWF WITH STRONGEST S/WV
SLIDING ACROSS NORTHERN NV FRI. MAIN MESSAGE FOR THE WEEK IS ZONAL
FLOW WITH MILD DAYTIME TEMPS AND LOCALLY BREEZY AFTERNOONS. DAYTIME
TEMPS PEAK WED AS DIRTY RIDGE AXIS SLIDES ACROSS NV. PLENTY OF MID
LEVEL MOISTURE TRAVERSES NORTHERN NV THRU THE PERIOD WITH SOME LIGHT
SHOWERS POSSIBLE DAILY MAINLY OVER NORTHERN MOUNTAINS. TIMING OF
S/WVS DIFFICULT AT BEST DURING THE PERIOD WITH FAST ZONAL FLOW.
APPEARS TO BE ONE WEAK S/WV BRUSHING NORTHERN NV WED NIGHT...THEN THE
STRONGER S/WV ARRIVES LATE THU AND EARLY FRI. BAROCLINIC ZONE PASSAGE
APPEARS LIKELY WITH THE THU NIGHT FEATURE WITH TEMPS DROPPING BACK
BELOW NORMAL BY FRI. KBB. &&

.AVIATION...VFR CONDITIONS EXPECTED MOST AREAS OF CENTRAL NV TODAY...
BUT CONDITIONS WILL DETERIORATE NORTH TO SOUTH THRU THE AFTERNOON.
HIGHLY VARIABLE CONDITIONS ARE EXPECTED IN THE NORTH TODAY WITH SNOW
SHOWERS OCCASIONALLY DROPPING CEILINGS AND VSBYS TO IFR CONDITIONS.
IN THE NORTH...THE LOWEST CONDITIONS ARE EXPECTED THIS MORNING WITH
SOME IMPROVEMENT THIS AFTERNOON. MTN OBSCUREMENT WILL BE A PROBLEM
ESPECIALLY NORTH OF HIGHWAY 50 ALL DAY. BY TONIGHT...LOOK FOR AREAS
OF IFR DEVELOPING IN EAST CENTRAL NV ESPECIALLY SOUTHEAST WHITE PINE
COUNTY WITH INCREASING SNOW SHOWERS. &&

LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Mar 15, 2:31 AM PDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
231 AM PDT SAT MAR 15 2008

CORRECTION TO ADD WINDS TO SUNDAY FORECAST

NVZ013-030>037-160945-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
231 AM PDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SNOW SHOWERS ARE EXPECTED TODAY ACROSS NORTHERN NEVADA...
SPREADING SOUTH INTO CENTRAL NEVADA THIS AFTERNOON. BRIEF HEAVY
SNOW WILL ACCOMPANY SOME OF THE SHOWERS THIS MORNING. SNOWFALL
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED IN NORTHERN NEVADA WITH
LOCAL AMOUNTS TO 5 INCHES IN MOUNTAINOUS AREAS. BY TONIGHT...SHOWERS
WILL DECREASE IN THE NORTH...BUT INCREASE ACROSS EASTERN WHITE
PINE COUNTY. THE HEAVIEST SNOWFALL IN WHITE PINE COUNTY IS
EXPECTED IN THE GREAT BASIN NATIONAL PARK AREA WITH LOCAL AMOUNTS
UP TO 4 INCHES POSSIBLE LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW SHOWERS WILL
GRADUALLY DECREASE FROM THE NORTH SUNDAY. DRIER AND WARMER WEATHER
IS ANTICIPATED MONDAY THROUGH MIDWEEK WITH A SOME LIGHT SHOWERS
POSSIBLE IN EXTREME NORTHERN NEVADA. NORTHWEST WINDS ARE EXPECTED
ACROSS CENTRAL AND EASTERN NEVADA SUNDAY WITH SPEEDS OF 20 TO 30 MPH
AND STRONGER GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

KBB

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.